Alert archive / Kansas / Flash Flood Warnings in 1999
Flash Flood Warning 46, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Sep 27, 1999, 7:00 PM CDT for Sedgwick County, Kansas. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 1999, 7:00 PM CDT (00:00 UTC)
- Expired
- Sep 28, 1999, 7:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 4 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 280001 FFWICT KSC173-281200- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 700 PM CDT MON SEP 27 1999 THE NATIONAL WEATHER SERVICE IN WICHITA KS HAS EXTENDED THE * FLOOD WARNING FOR... WESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS * UNTIL 700 AM CDT * AT 650 PM CDT...DOPPLER RADAR SHOWED ONLY LIGHT TO MODERATE SHOWERS MOVING NORTHEAST ACROSS WESTERN SEDGWICK COUNTY. ALTHOUGH ANY ADDITIONAL HEAVY RAIN IS NOT EXPECTED...FLOODING WILL CONTINUE ALONG THE COWSKIN CREEK BASIN FROM COLWICH DOWNSTREAM INTO WEST WICHITA. THE COWSKIN CREEK IS EXPECTED TO CONTINUE TO RISE AND CREST LATER THIS EVENING IN WEST WICHITA. THE CREEK SHOULD BEGIN TO RECEEDE AFTER MIDNIGHT...ALTHOUGH WATER LEVELS WILL REMAIN HIGH INTO TUESDAY MORNING. SEVERAL HOMES WERE ALREADY BEING AFFECTED BY THE HIGH WATER. AN OFF DUTY WEATHER SERVICE EMPLOYEE REPORTED THAT A SECTION OF MAIZE ROAD WAS CLOSED DUE TO HIGH WATER...BETWEEN MAPLE STREET AND CENTRAL AVENUE. RESIDENTS ALONG THE COWSKIN CREEK AND ITS TRIBUTARIES...INCLUDING THE CALFSKIN CREEK...SHOULD CONTINUE TO TAKE PRECAUTIONARY MEASURES TO PROTECT LIVES AND PROPERTY AND SEEK HIGHER GROUND IF NECESSARY. .MOST FLOODING HDEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES... DIPS... OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. DARMOFAL &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 3:00 PM CDT, 4 hours earlier.
Area forecast discussion, Sep 27, 3:00 PM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 300 PM CDT MON SEP 27 1999 POTENTIAL FOR HEAVY RAINS...CHANCES FOR PCPN...TEMPS...THEN WHEN TO END PCPN CHANCES ARE THE CHALLENGES FOR THIS FORECAST. AT EARLY AFTERNOON PCPN CONTINUES IN EXTREME SE KS IN AREA OF WAA AND ALONG 85H FRONT PER PROFILERS. FEEL GREATEST THREAT FOR HEAVY RAINS WILL BE IN SE KS ZONES WHERE 85H QG FORCING INCREASES...ISENTROPIC LIFT AND WAA RESIDE AHEAD OF 85H BOUNDARY...AND ETA SHOWS ELEVATED LI/S OF 0 TO -2. BECAUSE THIS AREA ESCAPED THE RIDICULOUSLY HIGH RAINFALL TOTALS FROM LAST NIGHT/EARLY THIS MORNING WILL HOLD OFF ON ANY FF WATCHES. PRECIPITATION SHOULD REALLY INCREASE LATE TONIGHT AS STRONG 120+ KT 30H JET APPROACHES ALONG WITH ASSOCIATED UPPER DIVERGENCE. WILL ALSO KEEP POPS GOING FOR CENTRAL/SC ZONES. OBVIOUSLY CHANCES FOR THUNDER GREATEST IN SE...BUT WILL KEEP MENTION OF THUNDER IN SC DUE TO CLOSE PROXIMITY TO 85H FRONT. WITH EXTENSIVE CLOUD COVER WILL LEAN TWD WARM FWC NUMBERS FOR LOWS TONIGHT. WITH MOST OF THE REGION CONTINUED TO BE ON THE EAST SIDE OF 50H TROF AND ETA CONTINUING TO INDICATE LIFT OVER THE ENTIRE FORECAST AREA PER 70H OMEGA FIELDS TUESDAY...WILL CONTINUE HIGH POPS. AGAIN...GREATEST CHANCES FOR SHOWERS WILL BE IN SE ZONES WHERE 85H WAA CONTINUES THROUGH THE EVENING. EXPECT PCPN TO DIMINISH IN NORTHERN ZONES AS 70H TROF PASSES. MIX OF FAN/FWC NUMBERS USED FOR HIGHS. ISENTROPIC DOWNGLIDE/PASSAGE OF 70H TROF AND 85H ANTICYCLONIC FLOW DEVELOP FROM WEST TO EAST TUESDAY EVENING. THE RESULT SHOULD BE DECREASING CLOUDS WITH PCPN CHANCES CONFINED TO SE ZONES BEFORE MIDNIGHT. DESPITE CLEARING...WITH BOUNDARY LAYER WINDS REMAINING ABOVE 10KT...FEEL CHILLY FAN NUMBERS IN THE 30S ARE TOO COOL AND WILL LEAN TWD FWC NUMBERS WHICH IS IN LINE WITH PREVIOUS FORECAST. WEDNESDAY SHOULD BE PLEASANT WITH SFC HIGH OVER THE REGION AND TEMPS REBOUNDING INTO THE 60S WITH COOLEST READINGS IN THE EAST WHERE 85H THERMAL TROF REMAINS. FCSTID = 12/HYSELL ICT 49 56 46 66 / 60 60 30 0 HUT 47 56 46 66 / 60 60 30 0 EWK 48 56 46 66 / 60 60 30 0 EQA 49 56 46 66 / 60 60 30 0 WLD 50 56 46 66 / 60 60 30 0 RSL 44 52 40 68 / 40 60 10 0 GBD 44 52 40 68 / 40 60 10 0 SLN 46 52 43 68 / 60 60 10 0 MPR 47 52 43 68 / 60 60 10 0 CFV 52 57 44 62 / 90 70 40 0 CNU 52 57 44 62 / 90 70 40 0 K88 52 57 44 62 / 90 70 40 0 .ICT...NONE.
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 7:00 AM CDT | Flash Flood Warning | ICT | Sedgwick | 6 hr |
Nearby
Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.